Alert archive / Tennessee / Tornado Warnings in 2026
Tornado Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 15, 2026, 10:12 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2026, 10:12 PM CDT (03:12 UTC)
- Expired
- Mar 15, 2026, 10:42 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 8:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
701
WFUS54 KOHX 160312
TOROHX
TNC119-187-160400-
/O.NEW.KOHX.TO.W.0002.260316T0312Z-260316T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1012 PM CDT Sun Mar 15 2026
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Central Maury County in Middle Tennessee...
Eastern Williamson County in Middle Tennessee...
* Until 1100 PM CDT.
* At 1011 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Columbia, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Columbia around 1015 PM CDT.
Spring Hill around 1020 PM CDT.
Thompson's Station around 1030 PM CDT.
Nolensville around 1050 PM CDT.
Other locations impacted by this tornadic thunderstorm include Santa
Fe, I-65 East Of Columbia, Triune, and Williamsport.
This includes the following highways...
Interstate 65 between mile markers 45 and 70.
Interstate 840 between mile markers 20 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3565 8727 3602 8675 3597 8662 3595 8662
3594 8661 3591 8663 3584 8660 3583 8663
3582 8661 3582 8662 3570 8678 3570 8679
3569 8680 3570 8680 3570 8681 3568 8682
3547 8712
TIME...MOT...LOC 0311Z 232DEG 42KT 3560 8711
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
103 follow-up statements
236
WWUS54 KOHX 160327
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1027 PM CDT Sun Mar 15 2026
TNC119-187-160400-
/O.CON.KOHX.TO.W.0002.000000T0000Z-260316T0400Z/
Maury TN-Williamson TN-
1027 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MAURY AND EASTERN WILLIAMSON COUNTIES...
At 1026 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Spring Hill, or 8 miles northeast of Columbia,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Spring Hill and Thompson's Station around 1030 PM CDT.
Franklin and Brentwood around 1045 PM CDT.
Nolensville around 1050 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Triune.
This includes the following highways...
Interstate 65 between mile markers 47 and 70.
Interstate 840 between mile markers 20 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3602 8675 3597 8662 3595 8662 3594 8661
3591 8663 3584 8660 3583 8663 3582 8661
3582 8662 3570 8678 3570 8679 3569 8680
3570 8680 3570 8681 3568 8682 3563 8692
3580 8706
TIME...MOT...LOC 0326Z 227DEG 41KT 3572 8695
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10221
WWUS54 KOHX 160338
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1038 PM CDT Sun Mar 15 2026
TNC119-160347-
/O.CAN.KOHX.TO.W.0002.000000T0000Z-260316T0400Z/
Maury TN-
1038 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR NORTHEASTERN MAURY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3602 8675 3597 8662 3595 8662 3594 8661
3591 8663 3584 8660 3583 8663 3582 8661
3582 8662 3571 8678 3574 8683 3588 8690
TIME...MOT...LOC 0337Z 233DEG 45KT 3581 8680
$$
TNC187-160400-
/O.CON.KOHX.TO.W.0002.000000T0000Z-260316T0400Z/
Williamson TN-
1038 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR EASTERN
WILLIAMSON COUNTY...
At 1037 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Thompson's Station, or 8 miles south of Franklin,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Nolensville around 1045 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Triune.
This includes the following highways...
Interstate 65 between mile markers 57 and 69.
Interstate 840 between mile markers 29 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3602 8675 3597 8662 3595 8662 3594 8661
3591 8663 3584 8660 3583 8663 3582 8661
3582 8662 3571 8678 3574 8683 3588 8690
TIME...MOT...LOC 0337Z 233DEG 45KT 3581 8680
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10278
WWUS54 KOHX 160342
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1042 PM CDT Sun Mar 15 2026
TNC187-160351-
/O.CAN.KOHX.TO.W.0002.000000T0000Z-260316T0400Z/
Williamson TN-
1042 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR EASTERN WILLIAMSON COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3602 8675 3597 8662 3595 8662 3594 8661
3591 8663 3584 8660 3583 8663 3582 8661
3582 8662 3571 8678 3574 8683 3588 8690
TIME...MOT...LOC 0339Z 232DEG 42KT 3584 8675
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:58 PM CDT, 3 hours 14 minutes earlier. Its key messages:
- Updated at 653 PM CDT Sun Mar 15 2026
- Non-thunderstorm wind gusts around 45 mph will continue tonight.
- A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat.
- Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night.
Area forecast discussion, Mar 15, 6:58 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 658 PM CDT Sun Mar 15 2026 ...New UPDATE... .KEY MESSAGES... Updated at 653 PM CDT Sun Mar 15 2026 - Non-thunderstorm wind gusts around 45 mph will continue tonight. - A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat. - Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night. && .UPDATE... Issued at 653 PM CDT Sun Mar 15 2026 Initial look at 00Z upper air data shows cap still in place over Mid TN with very strong winds and strong wind shear. Looking to west, it appears that isolated cells that have been forming out ahead of main line have not really taken off. It appears the cells will congeal into the main line. The timing of this main line is still generally on track with our timing graphic issued early on website and socials, with storms reaching TN river around 8 PM. Otherwise, our messages remain the same with potential for widespread damaging winds. SPC has been very busy this evening, but we would expect a tornado watch for our area coming out shortly after 7 PM CDT. && .UPDATE... Issued at 313 PM CDT Sun Mar 15 2026 As we're nearing the onset of storms, this is a good time to talk about what the near-storm environment looks like. Soundings reveal there is a large capping inversion still holding strong around 750mb and this is good because it's keeping a lid on things and preventing isolated storms from developing. With that being said, we are seeing an increased chance for this cap to potentially break earlier and a few storms develop out ahead of the main line this evening. High-res models are pinging on this happening mostly between the MS and TN Rivers, but do show a few cells trying develop over our western-most counties. Given how strong the cap is right now, the likelihood of this occuring remains low, but we are watching it closely. If discrete cells pop out ahead of the main line, they will carry a higher tornado threat. Dew points are currently running on the low side with most areas in the low to mid 50s. The HRRR still shows a sharp advection of dews near 60 degrees right along the leading edge of the line tonight that will fuel instability, so we will be keeping a close watch on obs to see when moisture starts to increase. Overall, our message remains the same for tonight's storms: damaging straight-line winds potentially in excess of 75 mph are possible as well as tornadoes embedded within the line. For non-thunderstorm winds, the low-level jet will continue to strengthen and will reach speeds up to just over 70 kts this evening out ahead of the main line of storms. This could result in gusts of over 50 mph, so please be sure you've secured any loose outdoor items if you haven't already. && .SHORT TERM... (Rest of today through Monday) Issued at 1033 AM CDT Sun Mar 15 2026 At 15Z, a deep low is centered near the IA/MO/IL confluence with a strong cold front trailing south-southwestward from the surface low, which places it just west of the Ozarks. Very little has changed with the forecast since mid-day yesterday. However, one changed we have noted is that the 10% tornado probability has been pulled farther west, so that now only portions of western Middle Tennessee are included, with the 5% risk area now covering a greater portion of the mid state. Also, there is now a low hail risk over extreme western and southwestern Middle Tennessee. But our overall messaging has not changed. The HRRR continues to develop a line of convection right along the frontal boundary as it comes through Middle Tennessee this evening. Due to a lack of deep instability, there appears to be little chance for any convective development ahead of the cold front/squall line. We expect the initial storms to enter Middle Tennessee between 01-02Z, reach the Nashville Metro Area between 03-04Z, and finally arrive in Crossville around 06Z. The forecast soundings just ahead of the convective line show a "tall, thin" CAPE, with the CAPE gradually eroding as the storms propagate eastward and we find ourselves farther removed from daytime heating. There will be pronounced low-level wind shear across all of Middle Tennessee for the duration. And 700-500 mb lapse rates are consistently 7.0C/km or greater throughout the evening. The lack of a "fatter" CAPE precludes any sort of meaningful hail risk. So that leaves us with a damaging wind and tornado threat owing to the modest instability and high helicities. Fortunately, the severe risk for any single location will be relatively short-lived and confined to the convective line itself. Once the storms have passed, we can expect some lingering showers and a sharp temperature drop. By tomorrow morning, readings across the region will be in the low to mid 30s, and daytime temperatures tomorrow won't even make it to 40 degrees in some areas. This is going to be quite shocking, to say the least. Furthermore, it is becoming increasingly likely that we will experience some sort of light snowfall accumulation on Monday. While most locations will only receive a dusting up to 1/2", some spots on the Cumberland Plateau might actually see 1". At this time, we are not planning any sort of Winter Weather Advisory, but this will be looked at more closely once we have dealt with this evening's severe storms. && .LONG TERM... (Monday Night through next Sunday) Issued at 1033 AM CDT Sun Mar 15 2026 Fortunately, there are no precipitation chances in the forecast beyond Monday, and that takes us through next Sunday night. As far as temperatures go, tomorrow night's lows are going to represent the nadir in this brief but impactful cold snap. We're going to wake up Tuesday morning to readings in the upper teens to low 20s. Once we get past Tuesday morning, though, temperatures will warm up quickly so that we'll get back to our preferred springtime regime by Thursday, and the weather next weekend looks to be positively spectacular. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Sun Mar 15 2026 Passage of a strong cold front will bring widespread gusty winds over 35KT with enhanced severe gusts along a thunderstorm squall line. Timing of the squall line is based on latest HRRR trends at each terminal. Post frontal winds will be WNW with frequent gusts 25-30KT. Scattered showers and MVFR cigs will follow the front late night with improvement to mainly VFR cigs daytime Monday. Light snow showers will occur at CSV Monday, but cig/vsby impacts will be brief. Other terminals may see brief flurries. && .PRELIMINARY POINT TEMPS/POPS... Nashville 35 41 23 43 / 100 20 0 0 Clarksville 32 39 22 41 / 100 20 10 0 Crossville 32 40 19 35 / 100 50 10 0 Columbia 32 41 22 43 / 100 20 0 0 Cookeville 33 38 22 36 / 100 40 10 0 Jamestown 31 39 19 35 / 100 50 10 0 Lawrenceburg 32 40 23 42 / 100 20 0 0 Murfreesboro 34 41 23 41 / 100 30 0 0 Waverly 31 39 22 41 / 100 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Monday for TNZ005>011-023>034- 056>066-075-077>080-093>095. && UPDATE.......13 SHORT TERM...Rose LONG TERM....Rose AVIATION.....13
In the hours before
Local storm report, Mar 15, 9:43 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
943 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Tstm Wnd Gst 3 WSW Waverly 36.08N 87.84W
03/15/2026 E51 MPH Humphreys TN Mesonet
&&
RRHLocal storm report, Mar 15, 9:49 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
949 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Hail 7 WSW Dickson 36.03N 87.49W
03/15/2026 E1.50 Inch Dickson TN Dept of Highways
&&
RRHLocal storm report, Mar 15, 9:50 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
950 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Hail 8 SE Mcewen 36.02N 87.55W
03/15/2026 E2.00 Inch Dickson TN Amateur Radio
&&
RRHLocal storm report, Mar 15, 9:56 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
956 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Hail 7 SE Mcewen 36.03N 87.55W
03/15/2026 M1.00 Inch Dickson TN Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Mar 15, 10:01 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1001 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM Hail 2 WNW Dickson 36.08N 87.41W
03/15/2026 E1.50 Inch Dickson TN Public
&&
RRHLocal storm report, Mar 15, 10:04 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1004 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Hail 1 W Dickson 36.08N 87.39W
03/15/2026 E1.25 Inch Dickson TN Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:56 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Mar 15, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 65 min |
| Mar 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 46 min |
| Mar 15, 9:03 PM CDT | Special Weather Statement | OHX | Perry | 42 min |
| Mar 15, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 64 min |
| Mar 15, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 67 min |
| Mar 15, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 59 min |
| Mar 15, 9:35 PM CDT | Tornado Warning | OHX | Montgomery | 25 min |
| Mar 15, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 66 min |
| Mar 15, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 26 min |
| Mar 15, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Sumner and 2 more | 53 min |
| Mar 15, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne and 1 more | 50 min |
| Mar 15, 10:49 PM CDT | Tornado Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Mar 15, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 34 min |
| Mar 15, 10:56 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 15, 11:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Maury and 3 more | 42 min |
| Mar 15, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Rutherford, Smith and 3 more | 52 min |
| Mar 15, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 62 min |
| Mar 15, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more | 40 min |
| Mar 15, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more | 40 min |
| Mar 16, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Grundy, Van Buren, Warren, White | 57 min |
| Mar 16, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 56 min |
| Mar 16, 12:38 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 67 min |
| Mar 16, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Mar 16, 10:46 AM CDT | Winter Weather Advisory | OHX | Clay, Coffee, Cumberland, DeKalb, Fentress, Grundy and 7 more | 8 hr |
Nearby
Tornado Warnings in Tennessee, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.